Published in Proceedings of the American Mathematical Society, Volume 125, Issue 10, October 1, 1997, pages 3011-3018.
NOTE: At the time of publication, the author Joseph E. Borzellino was not yet affiliated with Cal Poly.
The definitive version is available at https://doi.org/10.1090/S0002-9939-97-04046-X.
We show that the first betti number of a compact Riemannian orbifold with Ricci curvature and diameter is bounded above by a constant , depending only on dimension, curvature and diameter. In the case when the orbifold has nonnegative Ricci curvature, we show that the is bounded above by the dimension , and that if, in addition, , then is a flat torus .
This article was first published in Proceedings of the American Mathematical Society, published by the American Mathematical Society.